What is the cure for erectile dysfunction?
User rating for this question
I am a 35 year old man who has been suffering from erectile dysfunction for some time. I was in a volitile relationship where i had sexual problems though occassionally had sex. I went to therapy and occassionally took viagra which worked. This relationship has now broken up and I have been prescribed Zoloft. I very rarely get erections and when i do they are very weak. I dont smoke, drink very little and am not overweight. I am going back to my doctor to ask to see a urologist. I am very worried as the last 2 times i tried to use viagra it did not work. I have been living with this for about 8 months and it seems to be getting worse. I am now feeling somewhat suicidial. Even considering a penile implant. I am practically a recluse now. No one seems to be taking this seriously now and my parents were very opposed to me seeing a psychiratrist which i then didnt do. I sleep badly, and while i try to put it out of my mind it is always there. I get very weak erections that i cant masterbate with. i have masterbated only when my erection is strong enough and it is very rare and occurrs usually when i am coming out of sleep and drowsy. I tried taking l arginine and hasnt worked. What do i do?
Posted Thu, 23 Jan 2014 in Men's Health
Answered by Dr. Seikhoo Bishnoi 1 hour later
Brief Answer: Hello Detailed Answer: Welcome to XXXXXXX I read the question and I can understand your problem. After reading the problem I came to conclusion that most likely the problem of erectile dysfunction is Psychological and not organic. You had volatile relationships and this may be a reason of poor erection. Secondly you have developed the problem after relationship breakup and this is also perpetuating the psychological problem. You have been given sertaline and this is a SSRI drug which can help to improve mood but it can potentiate sexual problems. As per my opinion there's need to consult a psychiatrist for effective treatment. Try to convince your parents to take you to a psychiatrist. Many medicines like Mirtazepine, Bupropion etc helps to decrease anxiety and are free of sexual side effects. Infact these help to improve erection. Be assured that problem is in your mind and you have to correct it. Don't loose hope consult a psychiatrist or if not possible a relationship counselor. thanks, if you have more doubts you can ask again.
Follow-up: What is the cure for erectile dysfunction? 34 minutes later
if it is in my mind then would I not still get morning erections?. the GP claimed the Zoloft had no sexual side effects, they dont usually prescribe Wellbutin etc in the UK. I have been out of that relationship for about 4 months. I would have thought the problem would have resolved itself. I went to a therapist it made matters worse probably. If it is performance anxiety I should not have this when alone? could it not be both organic and psychological factors? it is not normal for a 35 year old man Also can anxiety overcome Viagra when it has worked before?
Answered by Dr. Seikhoo Bishnoi 23 hours later
Brief Answer: Hello.... Detailed Answer: if you are getting proper early morning erections then this is a good thing. Early morning erections rules out organic thing. Now coming to Zoloft, it is a safe drug but as it is a SSRI so it should cause sexual side effects and delayed ejaculation and anorgasmia are common of them. If possible one have to use some other drug with no sexual side effect like SSRI. You have been out of relation for months and this has cause significant stress and this caused the poor erections problems. Viagra worked before but in severe stress or anxiety one may loose performance. Most likely the problem is organic and you should consider to take treatment of your depression and anxiety. Even psychological treatment like behavior therapy will cause improvement. Thanks
Follow-up: What is the cure for erectile dysfunction? 15 hours later
I dont get morning erections. Sometimes I get a proper erection but not much at all. Are you saying you think the problem is psychological. Will changing to a better antidepressant help?. I had psychosexual councilling I dont think it helped so much. I was in a very toxic relationship i think that is part of the problem. Will time alone improve things its ruining my life
Answered by Dr. Seikhoo Bishnoi 7 hours later
Brief Answer: change to a better anti-depressant Detailed Answer: You are getting erections some times and this has ruled out serious organic problem. But as per my opinion the problem is due to severe stress, depressive symptoms and anxiety. Changing to a better anti-depressant will help in improving the mood and will help to improve sexual functioning also. Try to follow relaxation methods and you will see improvement. Meditation, yoga, breathing exercises will help in early recovery. Thanks
Follow-up: What is the cure for erectile dysfunction? 7 hours later
ok i will ask for one of the antidepressants you have recommended. i think you are right its psychological thanks
Answered by Dr. Seikhoo Bishnoi 40 hours later
Brief Answer: Hello again Detailed Answer: There are a number of anti depressants that can be used in sexual dysfunction also. Medicines like Mirtazepine in doses of 7.5-15. mg don't cause sexual side effect. Bupropion or Wellbutrin is also safe but you have mentioned that it is not available in Uk. Other medicine like Trazodon in dose of 50-100 mg per day also causes improvement in sexual function and erection and is a good anti-depressant. It is also free of serious side effects except sedation. Apart from these medicines you can try herbal medicines like Tantex Forte, Confido for improvement in sexual function. I am not sure that these are available at every place in Uk but you can find these medicines in big stores. These medicines also don't need any prescription and are safe also. Thanks.
People also viewed
- Can arimidex cure pubertal gynecomastia?
- Shrinkin penis viens what the cure erectile dysfunction
- Side effects of restasis
- Suffering from erectile dysfunction what is causing this and cure
- Can i take yohimbe for ssri sexual dysfunction ?
- Side effects of colace capsules
- Can i take viagra for sexual dysfunction, male ?
- What medications must be taken to cure erectile dysfunction
- Noticed erectile dysfunction what cure should be done
- What is the cure for erectile dysfunction
- Side effects of kappa
- Can i take cialis for bph ?
- Will prostate sr treat bph ?
- Side effects of enzoflam
- Side effects of clomid tablet